Georgia, 2007Damaging Winds in Georgia, August 13, 2007
August 13, 2007 · NWS CHS · 16 events in 6 counties and zones
Numerous boundary interactions in a highly unstable environment favorable for strong winds, resulted in numerous strong and severe thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $52,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous boundary interactions in a highly unstable environment favorable for strong winds, resulted in numerous strong and severe thunderstorms across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 13, 3:11 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 13, 3:11 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT MON AUG 13 2007
.SYNOPSIS...
A WEAK SURFACE TROUGH WILL MOVE ACROSS THE AREA TONIGHT AND TUE. A
LEESIDE TROUGH WILL THEN SET UP WED AND MOVE LITTLE THROUGH LATE
IN THE WEEK...AS THE ATLC RIDGE REMAINS NEARBY TO THE S AND SE. WE
WILL CONTINUE TO HAVE TO KEEP AN EYE ON THE TROPICS EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WE HAVE SEEN A FEW SHRA AND TSRA IN AND NEAR THE CWFA THIS
AFTN...BUT COVERAGE HAS BEEN 10 PERCENT OR LESS. OBVIOUSLY THE
STRONG CAP HAS BEEN HOLDING ACROSS MOST OF THE AREA.
HOWEVER...WITH INTERACTION OF THE SEA BREEZE BOUNDARY AND A FEW
OUTFLOW BOUNDARIES...AIDED BY WEAK SHORT WAVE ALOFT AND APPROACH
OF THE SURFACE TROUGH...WE HAVE OPTED TO CARRY ISOLATED CONVECTION
THROUGH SUNSET.
A FEW LOCATIONS COULD APPROACH THEIR CROSS-OVER TEMPS LATE
TONIGHT...PRODUCING A LITTLE FOG ESP IN LOCATIONS THAT WERE
FORTUNATE TO RECEIVE A LITTLE RAIN TODAY. THIS IS NOT ENOUGH TO
WARRANT INCLUSION IN THE FCST HOWEVER.
LOW TEMPS TONIGHT WILL GENERALLY BE IN THE LOWER TO MID
70S...EXCEPT CLOSER TO 80 NEAR THE COAST...AND PERHAPS A FEW CO-OP
SITES DROPPING TO NEAR 70 FAR INLAND.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE FCST AREA REMAINS POSITIONED BETWEEN A MID AND UPPER RIDGE TO
THE W AND THE TROUGH ALOFT TO OUR E TUE AND TUE NIGHT. SURFACE
TROUGH THAT MOVES INTO THE AREA TONIGHT WILL LINGER NEARBY TUE AND
TUE NIGHT. ALTHOUGH THERE IS THIS BOUNDARY IN PLACE AND THE SEA
BREEZE...THERE IS STILL A STRONG CAP WITH SUBSIDENCE ALOFT...BUT
THERE IS NO SHORT WAVE LIKE TODAY. CERTAINLY COULD SEE ISOLATED
SHOWERS OR TSTMS GIVEN THAT SREF GUIDANCE DOES HAVE SOME 20
PERCENT PROBABILITIES...BUT MOS GUIDANCE IS CLOSE TO ZERO POPS. WE
WILL MAINTAIN THE RAINFREE FCST WITH RAIN PROBABILITIES TOO LOW TO
INCLUDE MENTION IN THE PUBLIC FCST.
OF CONCERN TUE IS THE POSSIBILITY OF A HEAT ADVISORY. BEST CHANCE
FOR ANY HEAT INDICES REACHING 105 OR GREATER IS ALONG THE COASTAL
COUNTIES WHERE THERE WILL BE SLIGHT POOLING OF DEWPTS IN THE LOWER
TO MID 70S. THIS ALONG WITH MAX TEMPS IN THE MID TO PERHAPS UPPER
90S WILL PRODUCE HEAT INDICES AROUND 105 OR 106 DEGREES. HOWEVER
IT DOES LOOK MARGINAL...AND NOT SURE IT WOULD LAST FOR THE
REQUIRED TWO HOUR MINIMUM TIME PERIOD. AFTER COORDINATION WITH WFO
ILM AND JAX HAVE DECIDED AGAINST A HEAT ADVISORY AT THIS TIME. WILL
LET EARLY MORNING FCST STAFF TAKE ANOTHER LOOK TO SEE IF IT IS
NECESSARY.
FURTHER INLAND THE TEMPS WILL BE CLOSE TO 100 DEGREES IN SOME
LOCATIONS...BUT AFTN DEWPTS WILL FALL INTO THE 60S...THUS KEEPING
HEAT INDICES BETWEEN 100 AND 105 DEGREES.
MIN TEMPS TUE NIGHT WILL BE SIMILAR TO TONIGHT. AGAIN WE WILL
APPROACH CROSS-OVER TEMPS IN SOME LOCATIONS SO LIGHT FOG WILL
OCCUR. NOT ENOUGH TO INCLUDE IN THE FCST HOWEVER.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE REGION WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE
THROUGH FRIDAY...WHILE AT THE SURFACE ATLANTIC HIGH PRESSURE AND A
PIEDMONT TROUGH WILL DOMINATE. THIS PATTERN WILL LEAD TO A MOIST
SOUTHERLY FLOW AT THE SURFACE...WHILE A DOWNSLOPE FLOW AT THE
LOW-MID LEVELS OF THE ATMOSPHERE WILL RESULT IN ANOTHER ROUND OF
EXCESSIVE HEAT. IN ADDITION TO THE HEAT...HUMID AND HAZY
CONDITIONS ARE ALSO EXPECTED. HEAT INDEX VALUES COULD WARRANT THE
ISSUANCE OF HEAT ADVISORIES AND/OR PERHAPS EXCESSIVE HEAT
WARNINGS WEDNESDAY THROUGH FRIDAY. PRECIPITATION CHANCES LOOK
MINIMAL DURING THIS PERIOD...AS SUBSIDENCE AND DRY LOW-MID LEVELS
OF THE ATMOSPHERE SHOULD HELP SUPPRESS CONVECTION. CANNOT RULE OUT
ISOLATED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON/EARLY
EVENING HOURS HOWEVER.
A COLD FRONT SHOULD DROP THROUGH THE AREA FRIDAY NIGHT...BUT
MOISTURE REMAINS LIMITED. THIS FRONT WILL USHER IN COOLER...OR A
RETURN TO NEAR NORMAL...TEMPERATURES INTO EARLY NEXT WEEK. ISOLATED
TO SCATTERED CONVECTION IS POSSIBLE SATURDAY THROUGH
MONDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING TROPICAL
DEPRESSION FOUR SHOULD BE MONITORED.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CUMULUS IS BUILDING OVER THE AREA AND THERE CONTINUES TO BE
ISOLATED CONVECTION NEARBY. THUS HAVE ADDED MENTION OF CB AT BOTH
TAF SITES THROUGH THE AFTERNOON. WITH THE SEA BREEZE PUSHING
INLAND...THIS WILL COLLIDE WITH A SHORTWAVE AND VARIOUS SMALL
BOUNDARIES FROM OTHER CONVECTION. WILL MONITOR THE SITUATION AND
AMEND IF/WHEN NECESSARY SHOULD SHRA OR TSRA GET CLOSE ENOUGH TO
THE TERMINALS.
THERE IS A SMALL POSSIBILITY FOR PATCHY FOG WITH MVFR VSBYS BUT
WITH SOME MID LEVEL CLOUDS THAT MAY BE MOVING IN FROM THE
NORTHWEST AND THE CROSSOVER TEMPERATURE SEEMS UNLIKELY TO BE
REACHED...DID NOT MENTION LOWER THAN VFR AT THIS TIME.
EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDS ARE EXPECTED THROUGH
SAT...WITH A CHANCE OF SEEING VSBYS OCCASIONALLY DROP TO MVFR
LEVELS DURING THE EARLY MRNG HRS IN MIST AND IN ANY AFTN
CONVECTION OR HAZE.
&&
.MARINE...
SEA BREEZE CAUSING SOME WINDS TO APPROACH 15 KT ALONG THE SC COAST
THIS AFTN...CLOSER TO 10 IN GA. AS SYNOPTIC FLOW BECOMES S-SW
TONIGHT AHEAD OF THE APPROACHING SURFACE TROUGH AND SHORT WAVE
ALOFT...THERE WILL BE A SLIGHT NOCTURNAL SURGE IN WINDS. BUT
NOTHING HIGHER THAN 15 KT NOR 3 FOOT SEAS. WINDS WILL THEN VEER TO
W AND DECREASE TOWARD DAYBREAK ON TUE.
LIGHT OFFSHORE WINDS TUE MORNING WILL BECOME ONSHORE AND INCREASE
WITH THE SEA BREEZE AND SYNOPTIC SELY FLOW IN THE AFTN...BUT WILL
AGAIN CAP WINDS AND SEAS AT 15 KT AND 3 FT RESPECTIVELY.
VEERING WINDS TO THE S-SW TUE NIGHT WITH AGAIN A SMALL SURGE UP TO
15 KT ACROSS MUCH OF THE ATLC WATERS. THIS MAY OCCUR FOR A
SLIGHTLY LONGER TIME THAN TONIGHT WITH SMALL BUT STEADY PRES RISES
AS ATLC RIDGE STARTS TO WORK ITS WAY BACK TOWARD THE WATERS. AS A
RESULT WE MIGHT GET SEAS UP TO AS HIGH AS 4 FT ACROSS THE OUTER GA
WATERS.
THE COMBINATION OF ATLANTIC HIGH PRESSURE AND A TROUGH OF LOW
PRESSURE INLAND WILL RESULT IN S/SW WINDS ACROSS THE COASTAL WATERS
WEDNESDAY THROUGH FRIDAY. A RATHER TIGHT SURFACE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS AND OCCASIONAL LOW LEVEL JETTING OVER THE
COASTAL WATERS COULD RESULT IN RATHER STRONG WINDS AT TIMES. SMALL
CRAFT SHOULD EXERCISE CAUTION HEADLINES MAY BE NEEDED IN THE
FUTURE...AND SMALL CRAFT ADVISORIES CANNOT BE RULED OUT FOR AT LEAST
THE OUTER GEORGIA WATERS LATER THIS WEEK. A COLD FRONT PASSING
THROUGH THE AREA FRIDAY NIGHT SHOULD RESULT IN LIGHTER WINDS FOR
SATURDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
33/REV/JAQ
Hazardous weather outlook, Aug 13, 3:56 PM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT MON AUG 13 2007
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-141030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
456 PM EDT MON AUG 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
STRONG THUNDERSTORMS...A FEW THUNDERSTORMS COULD STILL PRODUCE 30 TO
40 MPH WIND GUSTS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
EXCESSIVE HEAT...HEAT INDICES MAY BRIEFLY REACH 105 IN SOME AREAS
TUESDAY AFTERNOON. A HEAT ADVISORY IS NOT EXPECTED AT THIS TIME.
HEAT INDICES OF 105 TO 110 ARE EXPECTED WEDNESDAY AFTERNOON THROUGH
FRIDAY AFTERNOON ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA. HEAT ADVISORIES MAY EVENTUALLY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-141030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
456 PM EDT MON AUG 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS ON THE CHARLESTON
COUNTY COASTAL WATERS MAY BECOME STRONG THIS EVENING...RESULTING IN
WIND GUSTS TO NEAR 30 KNOTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER WE DO
REQUEST ANY REPORTS OF MARINE CONDITIONS.
33
In the hours before
Local storm report, Aug 13, 3:59 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM RIP CURRENTS SULLIVANS ISLAND 32.76N 79.84W
08/12/2007 CHARLESTON SC FIRE DEPT/RESCUE
A FEW RIP CURRENTS OBSERVED IN VARIOUS LOCATIONS.
&&
33Special weather statement, Aug 13, 4:00 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT MON AUG 13 2007
SCZ044-132145-
DORCHESTER-
500 PM EDT MON AUG 13 2007
...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 545 PM
EDT...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR MOUNT ZION...OR ABOUT OVER SAINT
GEORGE...MOVING SOUTHEAST AT 15 MPH.
AREAS IN AND AROUND DORCHESTER...HARLEYVILLE...REEVESVILLE...
RIDGEVILLE AND SAINT GEORGE WILL BE IMPACTED THROUGH 545 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 13, 4:08 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT MON AUG 13 2007
SCZ040-132200-
ALLENDALE-
508 PM EDT MON AUG 13 2007
...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 600 PM
EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF ULMER...OR ABOUT 7 MILES
SOUTHEAST OF BARNWELL...MOVING SOUTH AT 10 MPH.
AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...FAIRFAX...
SEIGLING...SYCAMORE AND ULMER WILL BE IMPACTED THROUGH 600 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 13, 4:27 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT MON AUG 13 2007
SCZ050-132215-
CHARLESTON-
527 PM EDT MON AUG 13 2007
...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 615 PM
EDT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH. THIS STORM WAS LOCATED NEAR GERMANTOWN...OR ABOUT 10 MILES
NORTH OF MCCLELLANVILLE...MOVING SOUTH AT 15 MPH.
AREAS IN AND AROUND MCCLELLANVILLE...WAMBAW CORNER AND CENTENARY WILL
BE IMPACTED THROUGH 615 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 13, 4:54 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT MON AUG 13 2007
SCZ043-049-050-132245-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
554 PM EDT MON AUG 13 2007
...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND SOUTHERN
CHARLESTON COUNTY THROUGH 645 PM EDT...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH. THIS STORM WAS LOCATED NEAR BECK LANDING...OR ABOUT 13 MILES
SOUTHEAST OF WALTERBORO...MOVING SOUTHEAST AT 15 MPH.
AREAS IN AND AROUND ADAMS RUN...ASHEPOO...BENNETTS POINT...EDISTO
ISLAND...JACKSONBORO...ROCKVILLE...SEABROOK ISLAND AND YONGES ISLAND
WILL BE IMPACTED THROUGH 645 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 13, 5:55 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT MON AUG 13 2007
GAZ087-132345-
JENKINS-
655 PM EDT MON AUG 13 2007
...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 745 PM
EDT...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH. THIS STORM WAS LOCATED 18 MILES NORTH OF SCARBORO...OR ABOUT 14
MILES NORTHEAST OF MILLEN...MOVING SOUTH AT 15 MPH.
AREAS IN AND AROUND SCARBORO WILL BE IMPACTED THROUGH 745 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Thunderstorm Wind, Screven
- When
- August 13, 6:01 PM EST
- Where
- Screven County, 1.35 mi WSW of Hilltonia
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.870, -81.670
A wood barn was reported to have been blown over onto Hilltonia Perkins Road.
Thunderstorm Wind, Screven
- When
- August 13, 6:10 PM EST
- Where
- Screven County, 0.58 mi W of Sylvania
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.750, -81.640
One tree was reported down in front of the Sylvania Fire Department.
Thunderstorm Wind, Screven
- When
- August 13, 6:15 PM EST
- Where
- Screven County, 0.58 mi W of Sylvania
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.750, -81.640
Power lines were reported down on Cab Road in Sylvania.
Thunderstorm Wind, Screven
- When
- August 13, 6:18 PM EST
- Where
- Screven County, 0.58 mi W of Sylvania
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $200
- Reported by
- Law Enforcement
- Coordinates
- 32.750, -81.640
One person was hospitalized after a large tree branch fell on the individual.
Thunderstorm Wind, Effingham
- When
- August 13, 6:25 PM EST
- Where
- Effingham County, 0.58 mi W of Kildare
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -81.460
Several trees were reported down on Springfield Road.
Thunderstorm Wind, Screven
- When
- August 13, 6:43 PM EST
- Where
- Screven County, 2.38 mi SSW of Sheppards
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.600, -81.550
One tree was reported down on Union Church Road.
Thunderstorm Wind, Screven
- When
- August 13, 6:43 PM EST
- Where
- Screven County, 2.91 mi W of Newington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.580, -81.550
Two trees were reported down on Faith Temple Road.
Thunderstorm Wind, Effingham
- When
- August 13, 6:46 PM EST
- Where
- Effingham County, 0.58 mi W of Shawnee
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 32.480, -81.410
Several trees and power lines were reported down along Shawnee Road.
Thunderstorm Wind, Bulloch
- When
- August 13, 6:52 PM EST
- Where
- Bulloch County, Statesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.450, -81.780
One tree was reported to have fallen on a car on Lakeview Road in Statesboro.
Thunderstorm Wind, Bulloch
- When
- August 13, 6:53 PM EST
- Where
- Bulloch County, Statesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.450, -81.780
One tree was reported to have fallen in a parking lot in downtown Statesboro.
Thunderstorm Wind, Bulloch
- When
- August 13, 6:54 PM EST
- Where
- Bulloch County, Statesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.450, -81.780
One tree was reported down on Old River Road in Statesboro.
Thunderstorm Wind, Jenkins
- When
- August 13, 8:25 PM EST
- Where
- Jenkins County, 1.16 mi W of Millen
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Emergency Manager
- Coordinates
- 32.800, -81.950
The Jenkins county Emergency Manager reported a tree down on a car at intersection of Highway 17 and Washington Steet. Scattered trees were also reported down across the Millen area. In addition, a structure was also reported to have caught on fire, presumably by a lightning strike.
Thunderstorm Wind, Jenkins
- When
- August 13, 8:27 PM EST
- Where
- Jenkins County, 1.16 mi W of Millen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -81.950
One tree was reported down near the intersection of Highway 17 and Candle Brank Road.
Thunderstorm Wind, Bulloch
- When
- August 13, 9:00 PM EST
- Where
- Bulloch County, 2.08 mi S of Aaron
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -81.980
Numerous trees were reported down at intersection of U.S. Route 80 and John B. Lanier Road.
Thunderstorm Wind, Candler
- When
- August 13, 10:00 PM EST
- Where
- Candler County, 0.58 mi E of Metter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.400, -82.060
Trees were reported to have fallen on a mobile home off Route 121.
Thunderstorm Wind, Tattnall
- When
- August 13, 10:05 PM EST
- Where
- Tattnall County, 0.59 mi E of Reidsville Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.070, -82.140
The Tattnall county Emergency Manager reported that a mobile home had been knocked over along Highway 56. One injury was reported and the individual was transported to the hospital by an ambulance. A small brush fire was also reported to have started from a lightning strike.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 13, 2007$45 million · 78 kt wind · 12 events
- Heat in Alabama, August 13, 20071 death · 1 event
- Lightning Strike in Florida, August 13, 20071 death · 1 event
- Damaging Winds in Arizona, August 13, 2007$5.0 million · 75 kt wind · 4 events
- Flash Flood and Hail in Minnesota, August 13 to 14, 2007$200,000 · 2.5 in hail · 69 events
- Hail and Damaging Wind in North Dakota, August 13, 2007$545,000 · 2 in hail · 8 events
- Damaging Wind and Lightning Strike in Arizona, August 13, 20074 injured · $100,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Arkansas, August 13, 2007$200,000 · 1 in hail · 4 events
- Damaging Winds in Wisconsin, August 13 to 14, 2007$38,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Tennessee, August 13, 2007$55,000 · 60 kt wind · 4 events
- Tornadoes and Hail in North Dakota, August 13, 2007EF0 · 34 events
- Hail and Damaging Winds in Virginia, August 13, 2007$30,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52369, 52370, 52371, 52372, 52373, 52374, 52375, 52376, 52377, 52378, 52379, 52380, 52381, 52383, 52384, 52385.